Wyoming, 2006

Hail and Damaging Wind in Wyoming, August 19, 2006

August 19, 2006 · NWS UNR · 2 events in 1 county or zone

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 19, 1:00 PM MST, 5 hours 10 minutes earlier.

Area forecast discussion, Aug 19, 1:00 PM MST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
200 PM MDT SAT AUG 19 2006

.DISCUSSION...20Z SURFACE ANALYSIS SHOWS HIGH PRESSURE OVER THE
DAKOTAS WITH SOUTHEAST RETURN FLOW AND MOSTLY CLEAR SKIES.
TEMPERATURES ACROSS THE AREA ARE CURRENTLY IN THE 70S TO AROUND 80
DEGREES.

FLAT UPPER LEVEL RIDGE ACROSS THE SOUTHERN GREAT BASIN AREA WILL
KEEP THE NORTHERN PLAINS UNDER ZONAL FLOW THROUGH EARLY NEXT WEEK. A
FEW WEAK DISTURBANCES WILL CROSS THE AREA OVER THE NEXT SEVERAL
DAYS...LEADING TO A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY...MAINLY OVER THE BLACK HILLS REGION. THE
BEST CHANCE FOR PRECIP OVER MUCH OF THE AREA WILL COME SUNDAY NIGHT
INTO MONDAY MORNING AS A COLD FRONT MOVES THROUGH THE NORTHERN
PLAINS. UPPER LEVEL RIDGE BUILDS ACROSS THE NORTHERN ROCKIES BY
TUESDAY...BRINGING WARMER TEMPS AND DRIER CONDITIONS.

EXTENDED...UPPER LEVEL RIDGE FLATTENS BACK OUT OVER THE REGION
DURING THE SECOND HALF OF THE UPCOMING WORK WEEK. THE RESULT WILL BE
SERIES OF DISTURBANCES AND A DAILY CHANCE OF THUNDERSTORMS. THE
THERMAL RIDGE WILL PEAK WEDNESDAY WITH HIGHS WELL INTO THE 90S...AND
THEN A COOLING TREND IS EXPECTED AS AN UPPER LEVEL TROUGH MOVES INTO
THE NORTHERN PLAINS.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS.
ISOLATED -TSRA ARE POSSIBLE OVER THE BLACK HILLS AND HIGHER TERRAIN
LATE THIS AFTERNOON/EARLY EVENING.

&&

UNR...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.

&&
Hazardous weather outlook, Aug 19, 5:45 AM MST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
645 AM MDT SAT AUG 19 2006

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-201300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
645 AM MDT (745 AM CDT) SAT AUG 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW STORMS COULD DEVELOP ACROSS THE BLACK HILLS AREA LATE THIS
AFTERNOON AND EARLY THIS EVENING. SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED. HOWEVER...SMALL HAIL AND WIND GUSTS TO 40 MPH ARE
POSSIBLE IF STORMS DO DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA ON
SUNDAY AND MONDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A
FEW OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL AND GUSTY WINDS
THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

In the hours before

Local storm report, Aug 19, 6:03 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
703 PM MDT SAT AUG 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             5 NW ROCHELLE           43.64N 105.03W
08/19/2006  E0.75 INCH       WESTON             WY   PUBLIC

0640 PM     TSTM WND GST     5 NW ROCHELLE           43.64N 105.03W
08/19/2006  E60 MPH          WESTON             WY   PUBLIC

&&

WETENKAMP

The radar

The Rapid City radar (KUDX), 184 km away, was scanning. The volume nearest the first event began at 01:11 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Weston

When
August 19, 6:10 PM MST
Where
Weston County, 5 mi NW of Rochelle
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
43.650, -105.033

Thunderstorm Wind, Weston

When
August 19, 6:10 PM MST
Where
Weston County, 5 mi NW of Rochelle
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
43.650, -105.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530304, 5530305.